Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

ESI and bone degeneration

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:22 AM in Spinal Injections
I have heard lately that cordisone injections can degenerate bone. Does anybody have any info if this is the same for ESI? I know steriods are injected into the epidural space. Would this have the same effect?
advertisement

Comments

  • That is one of the reasons that is is recomended that you can't get more than 3 per year.
    Neil
  • Good question. I have asked this of my pain specialist and he says there are no known long term problems.
    When asked the same question, my GP said that there may be some ligament thickening-scar tissue-with repeated applications, but wasn't expressing any concern about it.
    I was unable to find any conclusive evidence of long term problems, by searching on the Internet, but then as I can't spend long on the PC perhaps I just didn't look hard enough.
    But even so, if there was strong evidence I'm sure my medical people would know.
    A younger person would likely have more concern about it than an older one, like me.
    What options are there? It is the only treatment that stops those awful head sore spots-pain meds just don't get a look in.
    I'm persevering with my 3 monthly shots until I see a reason to change.
  • Is from the massive doses of steroids that they injection into your body. If you stick to around 3/year your body can process it ok. BUT if you get too much in your system that is what causes the bone/tendon/ligament damage/weakening, etc...
  • krazigirl79
    I understand that the steroid used is similar to the one the body produces naturally.
    I'd like to see any articles that prove there are harmful side effects, as I'm in it for the long haul.
    Are you able to give me some links to any?
advertisement
This discussion has been closed.
Sign In or Register to comment.